Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Which nursing record entry is the best example of objective documentation?

  1. A"Seemed to enjoy the meal."
  2. B"Ate well, as usual."
  3. C"Ate half of lunch; drank 200 mL of water."
  4. D"Had a good appetite today and enjoyed lunch."
2.Nursing fundamentalsHard

A patient has a generalised tonic-clonic seizure in bed. What should the nurse do?

  1. AGive a drink of water as soon as the jerking starts
  2. BPut a spoon between the teeth to stop tongue biting
  3. CProtect the head, move objects away, time it and do not restrain
  4. DHold the arms and legs firmly so that the jerking movements stop more quickly
3.Clinical nursingMedium

A patient's NEWS2 score has risen to 7. What is the appropriate response?

  1. AEmergency assessment by a clinical team with critical care skills
  2. BRecord the score, increase observations and wait for the morning ward round
  3. CGive a sedative and recheck later
  4. DContinue observations every 12 hours
4.Clinical nursingHard

A patient taking dapagliflozin is vomiting and unwell, with high blood ketones and a blood glucose of only 11 mmol/L (198 mg/dL). What should be suspected?

  1. AHypoglycaemia
  2. BHyperosmolar hyperglycaemic state
  3. CEuglycaemic diabetic ketoacidosis
  4. DSimple gastroenteritis with no further concern
5.Arterial blood gas interpretationMedium
pH7.357.457.56PaCO₂mmHg354528HCO₃⁻mmol/L222624uncompensatedpartially compensatedfully compensated

A practice arterial blood gas shows pH 7.56, PaCO₂ 28 mmHg (3.7 kPa) and HCO₃⁻ 24 mmol/L. The primary disorder is respiratory alkalosis. How far is it compensated? Click your answer.

pH 7.56PaCO₂ 28 mmHg (3.7 kPa)HCO₃⁻ 24 mmol/L
  1. 1uncompensated
  2. 2partially compensated
  3. 3fully compensated
6.Arterial blood gas interpretationHard
pH7.357.457.22PaCO₂mmHg354520HCO₃⁻mmol/L22268added normal-gap acidosispure high-gap acidosisadded metabolic alkalosis

A practice gas shows pH 7.22, PaCO₂ 20 mmHg (2.7 kPa) and HCO₃⁻ 8 mmol/L, with Na⁺ 141 and Cl⁻ 118 mmol/L. Use the anion gap and the delta ratio to click the best interpretation.

pH 7.22PaCO₂ 20 mmHg (2.7 kPa)HCO₃⁻ 8 mmol/LNa⁺ 141 mmol/LCl⁻ 118 mmol/L
  1. 1added normal-gap acidosis
  2. 2pure high-gap acidosis
  3. 3added metabolic alkalosis
7.Clinical assessment scoresMedium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: very limited; moisture: rarely moist; activity: walks occasionally; mobility: very limited; nutrition: excellent; friction and shear: problem. Find the Braden total B.

6–23
B =
8.Clinical assessment scoresHard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 112 kg and is 151 cm tall. Calculate the BMI and click the WHO weight category.

112 kg151 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III
9.Enteral & parenteral nutrition calculationsMedium
1 kcal/mL84% free water85 mL/hevery 6 h79 kg · 30 mL/kg/day24 h/dayV = ? mL

Practice exercise (made-up values, not clinical guidance). A 79 kg patient has a fluid goal of 30 mL/kg/day and receives all fluid through a feeding tube. The formula is 84% free water and runs at 85 mL/h for 24 hours a day. The rest of the fluid is given as water flushes every 6 hours. What volume V is each flush? Round to the nearest whole number.

79 kg30 mL/kg/day84%85 mL/h · 24 hevery 6 h
V = mL
10.Enteral & parenteral nutrition calculationsHard
16 hdextrose 12.5%1200 mLamino acids 3.5%1200 mL94 kg16 hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). A 94 kg adult receives 1200 mL of parenteral nutrition containing 12.5% dextrose, infused over 16 hours. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

94 kg1200 mLdextrose 12.5%16 h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

Measure the QT interval and the R–R interval on this regular lead II strip, then calculate the rate-corrected QTc with Bazett’s formula QTc = QT/√RR (both in seconds). Give the answer in seconds to three decimals.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
QTc = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVthird-degree (complete) AV blockfirst-degree AV blocksecond-degree AV block type I (Wenckebach)2:1 AV block (type undetermined)

Interpret this lead II strip. Which interpretation can you defend from this single strip? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1third-degree (complete) AV block
  2. 2first-degree AV block
  3. 3second-degree AV block type I (Wenckebach)
  4. 42:1 AV block (type undetermined)
13.Prioritization & delegationMedium

A conscious patient with hypoglycemia drank juice 15 minutes ago. The glucose is now 62 mg/dL (3.4 mmol/L). What should the nurse do next?

  1. ARecord the result and recheck the glucose at the usual time before the evening meal
  2. BGive another serving of fast-acting carbohydrate and recheck in 15 minutes
  3. CGive the next scheduled dose of rapid-acting insulin with the meal
  4. DWait another hour, because juice can take a long time to work
14.Prioritization & delegationHard

An infant is choking and cannot cry or breathe. Which technique is correct?

  1. AHolding the infant upside down by the feet
  2. BA blind finger sweep of the mouth
  3. CAbdominal thrusts, as in adults
  4. DBack blows and chest thrusts
15.Infection control & patient safetyMedium

When should an N95 respirator be removed after caring for a patient on airborne precautions?

  1. ANever; it is worn for the rest of the shift
  2. BAfter leaving the room and closing the door
  3. CBefore taking off the gloves, inside the room
  4. DStraight after entering the room
16.Infection control & patient safetyHard

Shortly after a patient falls, the team holds a brief “post-fall huddle”. What is its main purpose?

  1. ATo complete the patient’s discharge paperwork
  2. BTo find out quickly why the fall happened and change the care plan to prevent another
  3. CTo agree on what the team will tell the patient’s lawyer and the family
  4. DTo decide which staff member was to blame for the fall
17.Lab values & electrolytesMedium

Which change in clotting tests is normal in late pregnancy?

  1. APlatelets rise above 600 × 10³/µL
  2. BINR rises to about 3.0
  3. CFibrinogen and D-dimer rise
  4. DaPTT doubles from baseline
18.Lab values & electrolytesHard

A patient on IV gentamicin has a trough level above the target, and the creatinine has risen since yesterday. The next dose is due. What is the best action?

  1. AGive the dose with extra oral fluids to protect the kidneys
  2. BGive the dose now and recheck the levels next week
  3. CGive half of the dose and document the reason for it
  4. DHold the dose and report the results to the prescriber

3Solutions

1.Nursing fundamentals

Answer: C · "Ate half of lunch; drank 200 mL of water."

Why this is the answer

Objective entries describe what was observed or measured. Vague or judgemental phrases such as "good" or "as usual" cannot be checked or compared.

Answer

C · "Ate half of lunch; drank 200 mL of water."
2.Nursing fundamentals

Answer: C · Protect the head, move objects away, time it and do not restrain

Why this is the answer

During a seizure the nurse keeps the patient safe, notes the time and the features, and never puts anything in the mouth. Afterwards the patient is placed in the recovery position and the airway checked.

Answer

C · Protect the head, move objects away, time it and do not restrain
3.Clinical nursing

Answer: A · Emergency assessment by a clinical team with critical care skills

Why this is the answer

In NEWS2, a score of 7 or more triggers an emergency response, usually continuous monitoring and urgent review by a team competent in managing critically ill patients.

Answer

A · Emergency assessment by a clinical team with critical care skills
4.Clinical nursing

Answer: C · Euglycaemic diabetic ketoacidosis

Why this is the answer

SGLT2 inhibitors can cause DKA with near-normal or modestly raised glucose because glucose is lost in the urine. Ketones should be checked in unwell patients on these drugs.

Answer

C · Euglycaemic diabetic ketoacidosis
5.Arterial blood gas interpretation

Answer: uncompensated

Reading a blood gas (ROME): first the pH: below 7.35 is acidaemia, above 7.45 alkalaemia. Then find the value that explains it. PaCO₂ (normal 35–45 mmHg, 4.7–6.0 kPa) is the respiratory part and moves Opposite to the pH in a respiratory disorder; HCO₃⁻ (normal 22–26 mmol/L) is the metabolic part and moves in the same direction as the pH (Respiratory Opposite, Metabolic Equal). The other value shows the compensation: normal means uncompensated; abnormal in the direction that pulls the pH back while the pH is still abnormal means partially compensated; a normal pH with both values abnormal means fully compensated. Ranges differ slightly between laboratories; these are practice values.

ROME, value by value

pH 7.56: alkalaemia (above 7.45)
PaCO₂ 28 mmHg: low (35–45)
HCO₃⁻ 24 mmol/L: normal (22–26)

Compensation

uncompensated

Answer

uncompensated
6.Arterial blood gas interpretation

Answer: added normal-gap acidosis

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 141 − (118 + 8) = 15

Delta ratio

(15 − 12)/(24 − 8) = 0.1875
added normal-gap acidosis

Answer

added normal-gap acidosis
7.Clinical assessment scores

Answer: B = 16

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: very limited → 2
moisture: rarely moist → 4
activity: walks occasionally → 3
mobility: very limited → 2
nutrition: excellent → 4
friction and shear: problem → 1

Add

Braden total = 2 + 4 + 3 + 2 + 4 + 1 = 16

Answer

B = 16
8.Clinical assessment scores

Answer: obesity class III

Body mass index: BMI = weight (kg)/height (m)², with the height converted to metres first. With pounds and inches, BMI = 703 × weight (lb)/height (in)². WHO adult categories: below 18.5 underweight, 18.5–24.9 healthy weight, 25.0–29.9 overweight, 30.0–34.9 obesity class I, 35.0–39.9 obesity class II and 40 or more obesity class III.

BMI

BMI = 112/1.51² = 49.12

Category

obesity class III

Answer

obesity class III
9.Enteral & parenteral nutrition calculations

Answer: V = 164 mL

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Fluid goal

30·79 = 2370 mL/day

Free water from the formula

85·24 = 2040 mL
2040·0.84 = 1714 mL

Water still needed

2370 − 1714 = 656.4 mL/day

Volume per flush

24/6 = 4 flushes
V = 656.4/4 = 164.1 ≈ 164 mL

Answer

V = 164 mL
10.Enteral & parenteral nutrition calculations

Answer: GIR = 1.66 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose in the bag

12.5·1200/100 = 150 g = 150 000 mg

Minutes of infusion

16·60 = 960 min

Glucose infusion rate

GIR = 150 000/(94·960) = 1.662 ≈ 1.66 mg/kg/min

Answer

GIR = 1.66 mg/kg/min
11.ECG rhythm strip interpretation

Answer: QTc = 0.436 s

QT and QTc: the QT interval runs from the start of the QRS complex to the end of the T wave. It shortens as the heart rate rises, so it is corrected for rate with the R–R interval in seconds: Bazett QTc = QT/√RR and Fridericia QTc = QT/∛RR. Bazett is the formula most textbooks use; it over-corrects at fast rates, where Fridericia is preferred. Limits differ between references: a QTc above about 0.45 s in men or 0.46 s in women is usually called prolonged, and above 0.50 s markedly prolonged.

Measure

QT = 9.5 × 0.04 = 0.38 s
RR = 19 × 0.04 = 0.76 s

Bazett’s formula

QTc = 0.38/√0.76 = 0.38/0.8718 = 0.436 s

Answer

QTc = 0.436 s

Within the usual limits (about 0.45 s for men, 0.46 s for women). (436 ms)

12.ECG rhythm strip interpretation

Answer: 2:1 AV block (type undetermined)

2:1 AV block: with two P waves for every QRS, no two conducted P waves follow each other, so you cannot see whether the PR would lengthen (type I) or stay constant (type II) before a non-conducted P wave. From one strip it is called a 2:1 AV block; a longer strip or a change in the conduction ratio decides the type. A narrow QRS makes type I more likely and a wide QRS type II, but neither proves it.

Five steps

1. Rate: R–R = 40 small boxes, 1500 ÷ 40 ≈ 38 per minute.
2. Rhythm: regular, every R–R is 1.60 s.
3. P waves: upright and regular (P–P 0.80 s, 75 per minute), two for every QRS.
4. PR interval: constant at 0.16 s in the conducted beats.
5. QRS: 0.14 s, wide (0.12 s or more).

Why the type stays open

Every second P wave is not conducted, so no two conducted beats follow each other and a lengthening PR could never show.
2:1 AV block (type undetermined)

Answer

2:1 AV block (type undetermined)

A narrow QRS makes type I more likely and a wide QRS type II, but only a longer strip or a change in the conduction ratio decides.

13.Prioritization & delegation

Answer: B · Give another serving of fast-acting carbohydrate and recheck in 15 minutes

Why this is the answer

If the glucose is still below the hypoglycemia threshold after treatment (70 mg/dL in US guidance, 4.0 mmol/L in UK guidance), the fast-acting carbohydrate is repeated and the glucose rechecked. Once it is normal, a snack or meal helps keep it stable.

Answer

B · Give another serving of fast-acting carbohydrate and recheck in 15 minutes
14.Prioritization & delegation

Answer: D · Back blows and chest thrusts

Why this is the answer

For a choking infant, the nurse gives cycles of five back blows and five chest thrusts. Abdominal thrusts are not used in infants, and blind finger sweeps can push the object deeper.

Answer

D · Back blows and chest thrusts
15.Infection control & patient safety

Answer: B · After leaving the room and closing the door

Why this is the answer

Because infectious particles remain in the air of the room, the respirator is taken off outside the room after the door is closed, followed by hand hygiene. Gloves, eyewear and gown are removed first.

Answer

B · After leaving the room and closing the door
16.Infection control & patient safety

Answer: B · To find out quickly why the fall happened and change the care plan to prevent another

Why this is the answer

A post-fall huddle brings the team together soon after the fall to identify causes such as toileting, medication or footwear and to update the plan. It supports a just culture rather than blame.

Answer

B · To find out quickly why the fall happened and change the care plan to prevent another
17.Lab values & electrolytes

Answer: C · Fibrinogen and D-dimer rise

Why this is the answer

Pregnancy increases clotting factors and fibrinogen and raises the D-dimer, which helps prevent bleeding at delivery but raises the risk of clots. Because D-dimer is normally raised, it is less useful for excluding DVT in pregnancy.Checked against: D-dimer Test · MedlinePlus (NIH) (2024)

Answer

C · Fibrinogen and D-dimer rise
18.Lab values & electrolytes

Answer: D · Hold the dose and report the results to the prescriber

Why this is the answer

A high aminoglycoside trough with rising creatinine means the drug is accumulating, which increases the risk of kidney damage and hearing loss. The nurse holds the dose, reports to the prescriber and asks about hearing changes and tinnitus. Only the prescriber or pharmacist changes the regimen.Checked against: Gentamicin sulfate injection - Boxed Warning (US prescribing information) · Pfizer Medical Information (FDA label)

Answer

D · Hold the dose and report the results to the prescriber

ExamProblems · examproblems.com/courses/nursing-fundamentals